MENU
ConsumerLab.com Answers

CoQ10 and Ubiquinol Supplements Reviewed by ConsumerLab.com

CoQ10 Side Effects

Question:
What are CoQ10 side effects?

Answer:
CoQ10 supplements are generally well-tolerated, even when taken in relatively high doses. Rarely, gastrointestinal symptoms such as nausea and diarrhea have been reported, as has mild insomnia. Piperine, which is sometimes added to CoQ10 supplements to increase bioavailability, may also cause side effects, and may interact with certain medications. For more details, plus how to minimize the occurrence of CoQ10 side effects, see the Concerns and Cautions section of the CoQ10 and Ubiquinol Supplements Review.

Become a Member
INSTANT ACCESS TO REVIEW OVER 1000 PRODUCTS!


Learn more about CoQ10:



What is the difference between CoQ10 and ubiquinol?  >>

How do I choose the best CoQ10 supplement? >>

Could my CoQ10 supplement be causing my insomnia? >>

Could my CoQ10 supplement be making me nauseous?  >>

Is MitoQ a better form of CoQ10? >>

Is it safe to take CoQ10 while taking blood thinners like warfarin or Plavix (clopidogrel)? >>

What is "nano" CoQ10? Is it better than other CoQ10 formulations? >>



See other recent and popular questions >>
Comments
Add Comment

Harold16941   July 4, 2018
Can some of you folks that stopped taking CoQ10 due to vision problems give us a follow up on the results. Thanks

Diana S16688   April 8, 2018
Interesting about the possible effect on eyesight. I've been taking Ubiquinol for years to help stop muscle pain from my statin and fibromyagia. It helps a lot with that. But recently, I've noticed trouble focusing at times. Especially on street signs or indoors at night. I've had two eye exams that find no reason for it. I'm temporarily stopping the Ubiquinol to see if the fuzzy vision goes away.

noreen16683   April 7, 2018
I have been using Vitacost ubiquinol for 6-8 months, first 50 mg per day then 2 months ago increasing to 100-200mg per day. I have noticed a significant increase in presbyopia (inability to read small print) especially in the evening (I take ubiquinol in AM). I am 48 years old and assumed that I was succumbing to need for reading glasses but have now discontinued ubiquinol and will monitor vision. I also take PQQ and am wondering if that would negatively affect my vision as well.

Deborah16678   April 5, 2018
I have been using CoQ-10 with piperine for 3-4 years for neuropathy. Switched to AM dosing several months ago after reading about insomnia. Have dry eyes and focusing issues from autoimmune condition. I thought eyes were worse in AM because of a pain med. After reading this I am going to stop it and see if that helps eyes without increasing neuropathic pain. Fingers crossed.

susana16674   April 4, 2018
I have experienced insomnia since I started COQ10, so i stopped taking it.

ConsumerLab.com   April 4, 2018

Anita16668   April 4, 2018
I, too, have been experiencing reduced ability to focus since we taking CoQ10 - to the extent that I have decided to quit taking it.

Ari16663   April 4, 2018
I have been taking CoQ10 and recently notice that I have a harder time focusing when reading small print or my iPhone and iPad. Not sure if it's related or if I am just getting older. Curious to hear about others experience.

Lynn16661   April 4, 2018
I used to take an expensive 100 mg capsule of CoQ10 with Ubiquinol but my blood tests always indicated a low level of CoQ10. I started taking the much cheaper supplement by Kirkland -- 300 mg with NO Ubiquinol. At last. my levels were finally above normal. I am sure a high dose of Ubiquinol would have elevated my CoQ10 levels but this would have been financially impossible for me.

Merridee16649   April 1, 2018
A month after I started taking a daily 300 mg dosage of CoQ-10, I developed an itchy rash inside my elbows, neck, eventually covering my chest. Since that was the only change in my diet, I quit taking CoQ-10, and the itching and rash subsided considerably by the end of the first week. I'm now itch-free, and will not resume taking CoQ-10.

Susan 16527   March 2, 2018
When Life Extension first introduced Ubiquinol, I tried a capsule of about 8 mg. It was too powerful and caused heart problems. Never will use Ubiquinol again.

I also found that 60 mg of Ubiquinone is the most I can take per 3-4 hours. I usually take 3-4 capsules a day spread out. If I take a 100 mg capsule, I get heart pains. The wholesale clubs sell only 100 mg and up. I feel they are doing a disservice to the public. One should start lower in milligrams and work up to what they're comfortable with. Of course, for some diseases like Parkinson's, 400 mg x 3 a day Rx by M.D. may be necessary.

CAROL ANN16521   March 1, 2018
Check your other Medication That your Doctor put you on!!!!
This happen to my Mum and it was due to the Statin her Doctor put her on......
she still takes COQ10

Mary16451   February 14, 2018
I had been taking Ubiquinol which is supposed to be the easier form to take for older people. However I had to stop as I found it made me feel spaced out and affected my eyesight.

Steven16455   February 14, 2018
Same here. I stick to regular CoQ10 100mg.

Toni16517   February 28, 2018
Mary & Steven... Would you mind sharing how Ubiquinol was adversely affecting your eyesight?

Mary16550   March 8, 2018
Hello
Only just read your comment. I found that about 1 hour after taking Ubiquinol my eyesight felt as if I were peering down a narrow tube and zooming in and out of the area i was looking at. It did not go out of focus. Also made me feeling slightly disorientated and unbalanced a bit like the threat of a visual migraine .
I now take Berberine with MicroPQQ whichI find really gives me 'get up and g'o.
Mary

ConsumerLab.com   March 12, 2018
Dear Mary - Thanks for sharing your experience. We have not heard before of visual disturbances with ubiquinol like the one you reported.

ConsumerLab.com   April 3, 2018
Update: Another CL member recently reported that ubiquinol seemed to affect his vision and said that reducing the dose helped. You can find his comment in the comments section for this CL Answer: https://www.consumerlab.com/answers/are-coq10-and-ubiquinol-safe-to-take-for-a-long-period-of-time/CoQ10_long_term_safety/

Bari16664   April 4, 2018
I read these comments a few weeks ago and wondered if CoQ10 could explain the fuzzy vision problems I"ve been having.
I've been taking Qunol, both liquid--previous formulation--and capsules for over a year now, maybe longer. I started really noticing this about a year ago, but because I was scheduled for cataract surgery, I assumed it was the cataracts. However, after surgery, this never changed.
I've returned for several eye exams and they say my eyes are fine and vision, too. I can't get across about this "fuzziness". It feels like it's around the edges of my eyes.
As I also have dry eyes, they attribute the fuzziness to that. Anyway, I'm stopping the Coq10 for awhile to see if that makes any difference.
Thank you for publishing these comments and for alerting us to this possiblility.

ConsumerLab.com   April 4, 2018
You're welcome Bari, and thank you for sharing your experience! Please let us know if you notice a difference.

Steven16677   April 4, 2018
I wish we could get emails alerts when someone responds to our posts.
It didn't affect my eyesight, just made me fatigued while regular CoQ 10 doesn't

Toni16519   February 28, 2018
Hi Mary,

Would you mind sharing the specific adverse effects on your eyesight that you feel may be attributed to Ubiquinol?

This CL Answer initially posted on 2/13/2018.

Add Comment...

Share your thoughts and comments about this topic in the space below. Please abide by the following rules:
  • If you make a statement of fact, such as whether a type of treatment does or does not work, state your basis -- such as personal experience or a published study.
  • If you make a positive or negative comment about a product, note whether or not you have a financial interest in the product or in a competing product.
  • Please be respectful in your tone.
  • Please do not submit any type of HTML markup or scripting as it will not be accepted.
For your privacy, only your first name (from your account) followed by a random number will appear with your comment. Your last name and email address will not be displayed.
Comment:

Add Comment...

Share your thoughts and comments about this topic in the space below. Please abide by the following rules:
  • If you make a statement of fact, such as whether a type of treatment does or does not work, state your basis -- such as personal experience or a published study.
  • If you make a positive or negative comment about a product, note whether or not you have a financial interest in the product or in a competing product.
  • Please be respectful in your tone.
  • Please do not submit any type of HTML markup or scripting as it will not be accepted.
For your privacy, only your first name (from your account) followed by a random number will appear with your comment. Your last name and email address will not be displayed.
Comment:

Edit Comment...

You can modify your comment below. Please be aware the comment will have to approve the changes before they will be shown:
Comment:
THANK YOU FOR SUCCESSFULLY UPDATING YOUR EMAIL ADDRESS!

PLEASE BE AWARE that the email address is now your sign-in email address, replacing any previous username. Your password has not changed.

If you do not receive our newsletter at this new address within one week, please contact support@consumerlab.com or call us during business hours at 914-722-9149 ext. 2#

ConsumerLab.com Customer Support

THANK YOU FOR SUCCESSFULLY RESUBSCRIBING TO THE NEWSLETTER!

If you do not receive our newsletter within one week, please contact support@consumerlab.com or call us during business hours at 914-722-9149 ext. 2#

ConsumerLab.com Customer Support